MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL HEALIX AV BR 5.5 TAPE BLUE; SOFT-TISSUE ANCHOR, BIOABSORBABLE

MEDOS INTERNATIONAL SARL HEALIX AV BR 5.5 TAPE BLUE; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 222361
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 04/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.¿ (b)(4).The expiration date is not currently available.
 
Event or Problem Description
It was reported by the sales rep that their healix advance br 5.5 tape blue anchor broke at the tip upon insertion during a rotator cuff repair.The broke parts were removed with a grasper and another like device was put in the same bone hole to complete the case.There were no patient consequences or delays.The device is being returned.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the complaint device was received and inspected.Visual observation confirms the distal tip of the anchor is broken, but is held in place by suture.This complaint can be confirmed.A definite root cause cannot be determined.However, it is a possibility that anchor breakages are associated with off axis insertion, levering during insertion, hard bone quality or using incorrect instrumentation for preparing bone hole.A dhr review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that an nr was generated regarding a documentation issue.Also, a restricted phase was generated regarding a packaging issue.However, both non-conformance's are not relevant to the complaint condition.A review into the depuy synthes mitek complaints system revealed no similar complaint of any kind for this lot of devices that were released to distribution.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).
 
Event or Problem Description

Brand Name
HEALIX AV BR 5.5 TAPE BLUE
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin blanc 38
le locle
SZ 
MDR Report Key7476889
Report Number1221934-2018-50551
Device Sequence Number1124901
Product Code MAI
UDI-Device Identifier10886705027811
UDI-Public10886705027811
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K170639
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Catalogue Number222361
Device Lot NumberL570385
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2018
Initial Date Received by Manufacturer 04/05/2018
Supplement Date Received by Manufacturer06/15/2018
Initial Report FDA Received Date05/01/2018
Supplement Report FDA Received Date06/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1